MAUDE Adverse Event Report: BIOMET MICROFIXATION CONTRA DRILL 1.5X15.5MM STP; DRILLS, BURRS, TREPHINES & ACCESSORIES

BIOMET MICROFIXATION CONTRA DRILL 1.5X15.5MM STP; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 01-9181
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2023-00142.Concomitant medical products: item# 01-9181; lot# 949365.Full establishment name - (b)(6) dental university, (b)(6) clinic.Report source: foreign - event occurred in japan customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during surgery, the tip of the device fractured.Subsequently, the surgeon used a spare drill to complete the surgery.No adverse consequences have been reported for this event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h4; h6.H6: proposed component code - mechanical (g04) ¿ drill; a visual inspection was conducted on the returned drills.Both drill shows signs of attempted use including marking on the drill bodies.In both cases the drills have fractured just below where the fluted portion of the drills begin.Medical records were not provided.Review of the certs identified no deviations or anomalies during manufacturing related to the reported event.A supplier dhr review was not conducted as material cert confirms that the material and hardness of the instrument meet specification requested as certs show.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CONTRA DRILL 1.5X15.5MM STP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16775175
Report Number0001032347-2023-00141
Device Sequence Number6868173
Product Code HBE
UDI-Device Identifier00841036016890
UDI-Public(01)00841036016890(10)321206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01-9181
Device Lot Number321206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10
Patient SexPrefer Not To Disclose